# SDR AU971548

- Difficulty date: November 7, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Beech 58
- Engine: Cont IO520C
- System (JASC): 5522 · Elevator, Plate/Skin
- Part: Skin
- Part number: 96616911112
- Condition: Cracked
- Location: Rt Elev Outb
- Component: Beech, 96610006
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) ELEVATOR SKIN OUTBOARD OF THE RH TRIM TAB FOUND WITH SMALL CRACK. WITH FIRM FORCE APPLIED TO THE TRAILING EDGE, THE CRACK OPENED UP TO 127MM (5IN) IN LENGTH.  CLOSER INSPECTION REVEALED SEVERAL MORE CRACKS. CRACKING WAS INITIATED BY CORROSION. SUSPECT SKINS ARE MADE OF MAGNESIUM ALLOY.
